Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 24, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 15, 2019, 4:45 PM CDT for Fillmore County, Mower County, Minnesota. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2019, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 15, 2019, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fillmore County, MN, Mower County, MN
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:45 PM CDT | HAIL 1 | Spring Valley, MN | |
| Jun 15, 4:53 PM CDT | HAIL 1.5 | 3 W Spring Valley, MN | FLOODING ALSO REPORTED AT THE INTERSECTION OF HIGHWAY 16 AND 63. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 1:20 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423
WUUS53 KARX 152145
SVRARX
MNC045-099-152230-
/O.NEW.KARX.SV.W.0024.190615T2145Z-190615T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
445 PM CDT Sat Jun 15 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
East central Mower County in southeastern Minnesota...
Western Fillmore County in southeastern Minnesota...
* Until 530 PM CDT.
* At 444 PM CDT, a severe thunderstorm was located near Spring
Valley, or 18 miles west of Preston, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Spring Valley around 455 PM CDT.
Wykoff around 525 PM CDT.
Other locations impacted by this severe thunderstorm include Etna,
Highways 63 And 16, Cherry Grove, Ostrander, Fillmore and Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4359 9256 4374 9254 4380 9224 4355 9223
TIME...MOT...LOC 2144Z 270DEG 12KT 4366 9244
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Batzek2 follow-up statements
779
WWUS53 KARX 152150
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
450 PM CDT Sat Jun 15 2019
MNC045-099-152230-
/O.CON.KARX.SV.W.0024.000000T0000Z-190615T2230Z/
Mower MN-Fillmore MN-
450 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EAST CENTRAL MOWER AND WESTERN FILLMORE COUNTIES...
At 449 PM CDT, a severe thunderstorm was located over Spring Valley,
or 16 miles west of Preston, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported quarter size hail in
Spring Valley at 0445 PM.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Wykoff around 520 PM CDT.
Other locations impacted by this severe thunderstorm include Etna,
Highways 63 And 16, Cherry Grove, County Roads 4 And 3, Ostrander,
Fillmore and Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4359 9256 4374 9254 4380 9224 4355 9223
TIME...MOT...LOC 2149Z 270DEG 12KT 4366 9242
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Batzek862
WWUS53 KARX 152207
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
507 PM CDT Sat Jun 15 2019
MNC045-099-152230-
/O.CON.KARX.SV.W.0024.000000T0000Z-190615T2230Z/
Mower MN-Fillmore MN-
507 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EAST CENTRAL MOWER AND WESTERN FILLMORE COUNTIES...
At 506 PM CDT, a severe thunderstorm was located near Spring Valley,
or 12 miles west of Preston, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported ping-pong ball size hail
3 miles west of Spring Valley at 0453 PM.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Wykoff around 520 PM CDT.
Other locations impacted by this severe thunderstorm include Etna,
Highways 63 And 16, Cherry Grove, County Roads 4 And 3, Ostrander,
Fillmore and Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4359 9256 4374 9254 4380 9224 4355 9223
TIME...MOT...LOC 2206Z 270DEG 12KT 4366 9234
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BatzekWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:44 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 15, 2:44 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service La Crosse WI 244 PM CDT Sat Jun 15 2019 .SHORT TERM...(This evening through Sunday) Issued at 244 PM CDT Sat Jun 15 2019 Main forecast concerns are on severe thunderstorm potential late this afternoon through this evening. Severe thunderstorms are possible today mainly between 3 PM and 10 PM. The main threats from the storms will be damaging winds, large hail, and possibly a brief isolated tornado near the warm front. Latest Convective Allowing Models (CAMS) initiate the bulk of the thunderstorms through 4 PM, with the most concentrated area of storms west of Interstate 35. Additional cells then develop near the warm front over southeast Minnesota and northeast Iowa. By this time, RAP forecast sounding show surface based CAPE values ranging from 1100 to 1500 J/kg. Shear is rather weak near the start of the event with 0-3 km bulk shear values of 10 to 15 kts, with 0-6 km bulk shear values of 30 to 40 kts. The low level shear then increases as the shortwave moves into the region and we may see 0-3 km line normal bulk shear increase to around 30 kts. If this occurs we could see some bowing segments and cannot rule out a very brief QLCS tornado near the warm front. Showers and perhaps a few thunderstorms will then linger into the overnight hours as a shortwave continues to edge across the area. The bulk of this activity look to be north of Interstate 90 during the overnight hours. A few showers may linger over the area on Sunday before ending as a very weak ridge moves over region. .LONG TERM...(Sunday night through Saturday) Issued at 244 PM CDT Sat Jun 15 2019 Forecast highlights for next week are, more sumer-like temperatures, and periodic chances for showers and thunderstorms. Flow aloft turns zonal Monday night through Thursday with several features to watch bringing chances for showers and thunderstorms to the area. The timeframes with the highest confidence for showers and storms at this times are Tuesday night through Wednesday. Flow aloft then looks to turn more southwest going into next weekend with temperatures edging up and the potential for an active weather pattern, especially if the ECMWF solution holds. Will lean heavily toward a model consensus blend from midweek going into next weekend. Plan on high temperatures in the mid to upper 70s through much of next week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1239 PM CDT Sat Jun 15 2019 Impacts on KRST/KLSE through the next 24hrs will be thunderstorms and low clouds. Watching radar closely early this afternoon for convection. Thunderstorms expected to blossom by 3 pm and move east through the area as an area of low pressure moves from the Northern Plains into the region. Organized convection to time into KRST/KLSE is lacking as this convection is expected to be more scattered in nature. Expect thunderstorm activity in the vicinity of KRST in the 20-02Z and KLSE in the 23-05z timeframe. Plan on VFR sky conditions this afternoon into this evening to deteriorate after 06z into MVFR/IFR range and then remain there through the end of the TAF period. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Wetenkamp LONG TERM...Wetenkamp AVIATION...DAS
Hazardous weather outlook, Jun 15, 3:31 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 331 PM CDT Sat Jun 15 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ054-061- 161100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Crawford-Grant- 331 PM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota and southwest Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms will continue into the evening. Some will be strong and a few could be severe with large hail, damaging winds and locally heavy rains. The main threat time is through 10 pm. .DAYS TWO THROUGH SEVEN...Sunday through Friday There are periodic thunderstorm chances next week. Organized severe weather is not currently expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-032>034-041>044-053-055-161100- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Richland- 331 PM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for portions of central Wisconsin...north central Wisconsin...southwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected through this evening. A few could be strong with small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday There are periodic thunderstorm chances next week. Organized severe weather is not currently expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04
In the hours before
Special weather statement, Jun 15, 2:04 PM CDT, 2 hours 41 minutes before
Special Weather Statement National Weather Service La Crosse WI 204 PM CDT Sat Jun 15 2019 IAZ008-009-018-019-MNZ079-086>088-094-095-152115- Mitchell-Howard-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-Winona- Mower-Fillmore- Including the cities of Osage, Cresco, Charles City, New Hampton, Wabasha, Dodge Center, Rochester, Winona, Austin, and Preston 204 PM CDT Sat Jun 15 2019 ...Strong to Severe Storms This Afternoon... Thunderstorms will continue to increase in coverage through 4 PM. Some of the storms may become severe with large hail and damaging winds. Locally heavy rainfall may lead to localized flooding. Monitor the weather closely this afternoon and be prepared to seek shelter indoors if a thunderstorm approaches your area. Be ready to act if a warning is issued.
Special weather statement, Jun 15, 3:06 PM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service La Crosse WI 306 PM CDT Sat Jun 15 2019 MNZ086-087-094-152045- Olmsted-Dodge-Mower- 306 PM CDT Sat Jun 15 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OLMSTED... NORTHEASTERN MOWER AND SOUTHEASTERN DODGE COUNTIES... At 304 PM CDT, a strong thunderstorm was located near Kasson, or near Dodge Center, moving southeast at 20 mph. Lightning, winds in excess of 40 mph, and nickel size hail are possible with this storm. Locations impacted include... Rochester, Mantorville, Kasson, Stewartville, Byron, Hayfield, High Forest, Rock Dell, Dexter, Oslo, Sargeant, and Rochester Airport. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized ponding of water. Do not drive your vehicle through flooded roadways. LAT...LON 4394 9294 4407 9275 4394 9234 4368 9266 TIME...MOT...LOC 2004Z 310DEG 17KT 4395 9276 Batzek
Local storm report, Jun 15, 4:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
435 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL SPRING VALLEY 43.69N 92.39W
06/15/2019 E0.70 INCH FILLMORE MN PUBLIC
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:06 PM CDT | Special Weather Statement | ARX | Olmsted | 39 min |
| Jun 15, 3:57 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 48 min |
| Jun 15, 4:50 PM CDT | Flash Flood Warning | ARX | Fillmore, Mower | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.